Volume 12, Issue 48 (9-2005)                   RJMS 2005, 12(48): 133-20 | Back to browse issues page

XML Persian Abstract Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Ehsanipour F, Javaher Tarash N, Arshi S, Fereidoonimehr M. The Prevalence of Gastroesophageal Reflux in Asthmatic Children (2-16 years) Admitted to Rasoul-e-Akram Hospital During 1993-2003.. RJMS 2005; 12 (48) :133-20
URL: http://rjms.iums.ac.ir/article-1-505-en.html
Abstract:   (7559 Views)

    Background & Aim: A high prevalence of gastroesophageal reflux(GER) in asthmatic children has been reported in several reports, however, no research has been done in Iran in this regard. The goal of the present study was to evaluate the prevalence of gastroesophageal reflax in asthmatic children between 2 to 16 years of age. Patients & Methods: This cross-sectional retrospective study was conducted on 2 to 6-year-old asthmatic children who were hospitalized in Rasoul-e-Akram Hospital in Iran during 1993-2003. Results: Forty out of 70 asthmatic patients(57.4%) had GER in the Barium X-ray(15 females, 25 males). Asthmatic patients, with GER(40 patients) were divided into three groups according to their age: group I: ranging from 2-5 years of age, group II: 5-10 years of age and group III: 10-16 years of age. In groups 1, 2, 3, 75%, 44% and 38.44% of patients had GER respectively. A statistical difference was found between the age of asthmatic patients and GER(P=0.01). GER symptoms were present in only 11 out of 40 asthmatic patients with reflux(27/5%). Abnormal GER seems not to be a clinically significant problem in many patients with asthma in this study. Conclusion: Barium X-ray should be performed even on asthmatic patients who do not have any symptoms of GER especially in younger ages.

Full-Text [PDF 150 kb]   (9246 Downloads)    
Type of Study: Research | Subject: Pediatric Infectious

Add your comments about this article : Your username or Email:

Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

© 2024 CC BY-NC 4.0 | Razi Journal of Medical Sciences

Designed & Developed by : Yektaweb